Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have had severe cystic acne for years. Now have blood filled cysts, no puss. Why are they around eye mostly?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I have had severe cystic acne for years now I am having cysts filled with blood instead of pus mostly around my eyes

All acne cysts are extremely painful
Posted Wed, 4 Jul 2012 in Acne
Answered by Dr. Chandra Shekhar Sharma 3 hours later

Welcome to XXXXXXX

As your acne cysts are extremely painful, seems to be infected.

You require a course of antibiotics initially in high dose. Doxycycline, Tetracycline, Minocycline and Erythromycine are more effective.

Large cysts may require acne surgery.

Oral contraceptives with/without spironolectone can be given.

Isotretinoin can be used for resistant cases.

Interlesional injections of coticosteroids are also useful.

You have to start treatment with antibiotics, and as soon as bacteria develop resistance to one, you have to switch over to another.

Thus you should consult a Dermatologist of your area for evaluation and treatment. You can discuss all these options with him for a suitable treatment.

If you have further query in this regard, please feel free to ask.

With good wishes,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor